Champix - a weird drug - please read newbies

Hey, so on the smoking side im doing well, still no smokes since my lapse, not RElapse :D, but lapse :eek:, so 9 weeks since i was addicated to smoking! very happy about that but more to the point...

So i did post about feeling depressed a few weeks ago i think (memory is terriable at the moment) but let me just say ive been to hell and back this weekend and i blame champix.

It started about 6 weeks ago actualy, before bed once the light was turned off i found myself just thinking about death, not scuicide, but the fact it will one day happen, i would go 'eh shut up' then go sleep. It got more and more frequent to every night, and it become noticeable to me. anyways, i really thought i was getting depressed maybe. so one night, getting annoyed and concerned now! i realised oh shit! this started when i started champix. my smoking nurse adviced me if i get any dodgy thoughts stop immediately. so i did, and well it got alot worse!

litterally the last 4 days all i done was think about dying, 24/7, obsessionally! looking it up online all sorts, crying, panicking, getting nothing done. been on the phone to nhs direct (still not smoked btw), crying to my mum about my dads death (which i think is where that seed has come from) but the scary thing is, there was times in the last few days i felt so bad i did think dying would be a better solution (not like me at all) although i quickly told myself to shut up and reminded myself it was the pills not me.

so anyways, may be the champix, may not be, who knows. all i know is im never taking a drug for the brain again! not worth it!

9 Replies

oldestnewest
  • Oh my god! That sound awful! I took Champix never had anything like that. No side effects apart from nausea and weird dreams! I hope you are ok? See your GP for reassurance.xx

  • Blimey, Nikki.I hope all those thoughts are gone and that you have seen your doctor to report these symptoms.

    I'm on that , but have had to cut the dosage right back as I was as sick as a dog with them. I'm gonna stop them all together this week. Must say they have done the trick and put me off smoking ...as well as most of my usual drinks - can't face tea or coffee and now have juice, and many food stuffs - the only things I am enjoying eating are fruit and raw veg! Everything else tastes horrible. I don't even fancy chocolate and I loved that.

    Glad you are not smoking still. Well done for that:)

  • Thanks for posting this Nikki. I wouldnt touch anything like this either. I tried Zyban about 10 years ago and boy oh boy did i spin out on that stuff. I seriously was on another planet. I had to be sent home from work, somebody had to drive me home as was incapable. I was signed off for a week until it was out of my system.

    Obvioulsy thats just my experience and im not saying it would be like this for anyone else.

    I hope you're ok now.

  • That sounds just awful! You poor thing :(

    But hey - in all of that you didn't smoke, which is just completely awesome as far as I'm concerned.

    Hope you feel better soon.

    Helen

  • Hey, so on the smoking side im doing well, still no smokes since my lapse, not RElapse :D, but lapse :eek:, so 9 weeks since i was addicated to smoking! very happy about that but more to the point...

    So i did post about feeling depressed a few weeks ago i think (memory is terriable at the moment) but let me just say ive been to hell and back this weekend and i blame champix.

    It started about 6 weeks ago actualy, before bed once the light was turned off i found myself just thinking about death, not scuicide, but the fact it will one day happen, i would go 'eh shut up' then go sleep. It got more and more frequent to every night, and it become noticeable to me. anyways, i really thought i was getting depressed maybe. so one night, getting annoyed and concerned now! i realised oh shit! this started when i started champix. my smoking nurse adviced me if i get any dodgy thoughts stop immediately. so i did, and well it got alot worse!

    litterally the last 4 days all i done was think about dying, 24/7, obsessionally! looking it up online all sorts, crying, panicking, getting nothing done. been on the phone to nhs direct (still not smoked btw), crying to my mum about my dads death (which i think is where that seed has come from) but the scary thing is, there was times in the last few days i felt so bad i did think dying would be a better solution (not like me at all) although i quickly told myself to shut up and reminded myself it was the pills not me.

    so anyways, may be the champix, may not be, who knows. all i know is im never taking a drug for the brain again! not worth it!

    Nikki, I have felt exactly like that for a few weeks now. I kept hoping it would go away but it hasn't so I have made an appointment with the doctor. I've never been depressed before. I kept seeing my mother everywhere and I feel worse than when she died. I have to blame it on stopping smoking. I didn't take champix so it can't be that and nothing else is going on in my life to account for it. Lets hope we both get through it quickly.

  • Maybe smoking took away the grief that we shud of felt for loved ones when they passed away..

    Stay strong and hope the doctors can help you

  • I don't think smoking took away any of the grief because it was the worst time in my life. It keeps coming back and I'm sure it's because I'm living in mum's house. When I go away it gets better because I'm with the grandchildren but when I come back it keeps creeping up on me. I didn't think of it as depression then just a grieving process that everyone goes through at some time in their life. I know stopping smoking caused the depression but it got worse a few weeks ago when I was looking for a decorator. Getting rid of mum's things makes me so guilty. I wish I hadn't bought her house years ago because it would have had to be cleared out straight away. With luck I'll get a decorator and get it all out of the way.

  • ...all i know is im never taking a drug for the brain again! not worth it!

    France pulled the plug on Champix last year.

  • Depression was one of my side effects when i quit CT. First time i've ever experienced it & hopefully the last. It was horrible, i knew exactly what was causing it but no matter how much i told myself to snap out of it, i couldn't. Luckily it went after a week or so, but that was a long week.

You may also like...